M having problem with abortion


Q: Hi! this is lakshmi. m pregnant and as thie was an unwanted pregnancy the took unwanted kit on last friday. I got the fetus out on the same day n bleeding also was at very high level. my problem is it is still bleeding heavly n i have to change pads like for every 2 hrs. Is that a problem or itz normal, coz ita making me very week.


A:   Hi,
Thanks for the query.

I understand your concern.
Usually medical termination of pregnancy with tablets is possible upto eight weeks of gestational age.
Generally the process of abortion will complete in 48 to 72 hours and after that you can have spotting for four to five days.
But sometimes retained products of conception remain inside the uterus and can lead to continuous bleeding.
So, as you are having heavy bleeding, better to get evaluated.
By clinical examination and ultrasound, the possible cause of your bleeding can be identified and management can be planned accordingly.

Take care.

Related Q&A

Q: A lady tried with abortion with 12 pills at week 8, and she still pregnanet with her baby 14 weeks. what is the best ...

Q: A lady pregnant of 8 weeks did an abortion (12 cyctotic pills). The result was alot of bleeding and pieces for one ti...

Q: I had unprotected sex 21 days ago and the woman is pregnant, we both agreed we want abortion. What can we do? The cou...

Q: I had a medical abortion on 6/16. The Sunday following that I started chateal as a form of birth control . For the mo...

Q: My girlfriend had two children in her late twenties. Her second child required an emergency c section. She is now 39....


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon